MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLED HANDLE: MEDIUM; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLED HANDLE: MEDIUM; LARYNGOSCOPE, RIGID
Model Number IPN915489
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blade could not be removed from the handle, it stuck.The doctor wanted to change the blade to a smaller one, as the reported one would be too big for the patient, and so he found the defect that the blade could not be removed from the handle at all.A new handle and blade were used.
 
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 133300 rusch greenled handle: medium for investigation.The handle was returned with a max lite mac 4 blade attached to it.The sample is also associated with (b)(4).Visual examination did not reveal any obvious defects or anomalies, as the device appears typical.The handle and blade were badly stuck, as reported in the complaint notification.We tried to dismantle the blade with ordinary effort, but that could not be helped in any way.We applied extra force with the help of a plastic hammer to dismantle the blade from the handle and with this effort, we were finally able to remove the blade from the handle.All edges of the returned blade and handle were examined, and it was noted that the steel balls of the blade, max lite mac 4, were damaged.There were dents on the steel balls, and it was also noted that there was no spring back action force in the steel balls.A dimensional inspection was not required due to the nature of the complaint.The functional inspection was performed per laryngoscope ifu l07086 rev.01 by pushing downward on the blade to release it from the handle, part of the instructions for use (ifu) was reviewed for this investigation.The handle device was functional tested with fresh blades by following the product l07086 rev.01 guidelines.No problem found on customer returned handle device.The device history record for lot code 21092301 was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.The root cause indicated no problem found on the sample.Based on the investigation performed on the returned complaint handle and blade device, it was deemed that the handle was found fully functional with a fresh blade and no problem was found on the handle device and no corrective or preventive actions are needed.The complaint cannot be confirmed.Visual inspection did not reveal any obvious defects or anomalies, as the handle device appears typical.All edges of the returned blade and handle were examined, and it was noted that the steel balls of the blade max lite mac 4 were damaged.There were dents on the steel balls, and it was also noted that there was no spring back action force in the steel balls.The device was manufactured according to release specifications and tested 100% for functional testing prior to shipment to the customer.No problem was found with the returned handle device.Teleflex will continue to monitor and trend complaints of this nature.

Brand Name
RUSCH GREENLED HANDLE: MEDIUM
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16039622
Report Number8030121-2022-00033
Device Sequence Number4924880
Product Code CCW
UDI-Device Identifier14026704711694
UDI-Public14026704711694
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915489
Device Catalogue Number133300
Device Lot Number21092301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown